Format

Send to

Choose Destination
Psychosomatics. 2010 Jul-Aug;51(4):340-4. doi: 10.1176/appi.psy.51.4.340.

Acute hepatitis and personality change in a 31-year-old man taking prohormone supplement SUS500.

Author information

1
Dept. of Psychiatry, Naval Medical Center, Portsmouth, 620 John Paul Jones Circle, Portsmouth, VA 23708, USA.

Abstract

BACKGROUND:

For decades, anabolic-androgenic steroids have been abused to enhance muscle growth. The harm inflicted by these compounds is well documented.

OBJECTIVE:

The authors investigated and report on a case in which a male patient self-prescribed some newer dietary supplements, about which less is known.

METHOD:

The authors report on a case of hepatitis and aggressive personality changes in a 31-year-old man taking purported prohormone agent SUS500 and other, newer supplements.

RESULTS:

Diagnosis was based on history, mental status exam, and laboratory findings. With discontinuation of all supplements and supportive care, the patient's personality changes resolved, and normal liver function returned.

CONCLUSION:

The authors conclude that newer anabolic supplements may cause some of the same side effects as traditional steroid hormones.

PMID:
20587764
DOI:
10.1176/appi.psy.51.4.340
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center